Alert archive / Puerto Rico / Flash Flood Warnings in 2026
Flash Flood Warning 8, NWS JSJ
NWS JSJ issued this flash flood warning at Mar 26, 2026, 11:29 AM CDT. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2026, 11:29 AM CDT (16:29 UTC)
- Expired
- Mar 26, 2026, 1:39 PM CDT
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
The radar
The San Juan radar (TJUA), 33 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 11:59 AM CDT | FLASH FLOOD | 2 Sw San Juan, PR | Flood waters were affecting a parking lot of a building near a dairy corporation. Several cars were parked over the parking area. |
| Mar 26, 12:06 PM CDT | FLOOD | 1 Sse Catano, PR | Corrects date and time from previous flood report from 1 SSE Catano. PR-5 near a corporation was partially closed due to flooding. |
| Mar 26, 12:45 PM CDT | FLASH FLOOD | Amelia, PR | Flood waters affected a house in 124 Ponce de Leon and nearby areas. Standing water was observed inside the first floor of the house. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
321
WGCA52 TJSJ 261629
FFWSJU
PRC033-061-127-261930-
/O.NEW.TJSJ.FF.W.0008.260326T1629Z-260326T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1229 PM AST Thu Mar 26 2026
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Catano County in Puerto Rico...
Northeastern Guaynabo County in Puerto Rico...
San Juan County in Puerto Rico...
* Until 330 PM AST.
* At 1229 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1848 6615 1848 6613 1844 6604 1843 6603
1841 6599 1840 6599 1839 6600 1838 6600
1838 6603 1837 6603 1834 6604 1834 6607
1838 6612 1841 6612 1843 6613 1843 6616
1843 6617 1845 6617
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
OMS1 follow-up statement
933
WGCA72 TJSJ 261839
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
239 PM AST Thu Mar 26 2026
PRC033-061-127-261849-
/O.CAN.TJSJ.FF.W.0008.000000T0000Z-260326T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Catano PR-Guaynabo PR-San Juan PR-
239 PM AST Thu Mar 26 2026
...FLASH FLOOD WARNING IS CANCELLED FOR CATANO, NORTHEASTERN
GUAYNABO AND SAN JUAN COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 1848 6615 1848 6613 1844 6604 1843 6603
1841 6599 1840 6599 1839 6600 1838 6600
1838 6603 1837 6603 1834 6604 1834 6607
1838 6612 1841 6612 1843 6613 1843 6616
1843 6617 1845 6617
$$
DSRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Mar 26, 3:09 AM CDT, 8 hours 20 minutes earlier. Its key messages:
- Issued at 305 AM AST Thu Mar 26 2026 * Unsettled weather will continue through the weekend, bringing periods of showers and a few thunderstorms, especially during the afternoon. This may lead to urban and small stream flooding, along with quick rises in rivers and streams, particularly in areas that receive repeated rainfall. * For the U.S. Virgin Islands, periods of showers and isolated thunderstorms may lead to ponding of water and on roads and in low-lying areas. * A moderate risk of rip current will continue across the northern and eastern beaches. These currents can still pull swimmers away from shore, even in otherwise calm-looking conditions. * Marine and coastal conditions will deteriorate early next week as a northerly swell arrives. This will likely result in Small Craft Advisories and Rip Current Statements. In addition, hazardous breaking waves and dangerous surf conditions are expected, and high Surf Advisories cannot be ruled out.
Area forecast discussion, Mar 26, 3:09 AM CDT, 8 hours 20 minutes before
Area Forecast Discussion National Weather Service San Juan PR 409 AM AST Thu Mar 26 2026 ...New SHORT TERM, LONG TERM, AVIATION, MARINE, BEACH FORECAST... .KEY MESSAGES... Issued at 305 AM AST Thu Mar 26 2026 * Unsettled weather will continue through the weekend, bringing periods of showers and a few thunderstorms, especially during the afternoon. This may lead to urban and small stream flooding, along with quick rises in rivers and streams, particularly in areas that receive repeated rainfall. * For the U.S. Virgin Islands, periods of showers and isolated thunderstorms may lead to ponding of water and on roads and in low-lying areas. * A moderate risk of rip current will continue across the northern and eastern beaches. These currents can still pull swimmers away from shore, even in otherwise calm-looking conditions. * Marine and coastal conditions will deteriorate early next week as a northerly swell arrives. This will likely result in Small Craft Advisories and Rip Current Statements. In addition, hazardous breaking waves and dangerous surf conditions are expected, and high Surf Advisories cannot be ruled out. && .Short Term(Today through Saturday)... Issued at 305 AM AST Thu Mar 26 2026 Doppler radar detected shower activity developing over the waters during the nighttime hours, with some showers occasionally brushing the windward coastal areas of Puerto Rico and the U.S. Virgin Islands. This activity is associated with well-above-normal moisture that persists across the region. Blended Total Precipitable Water (TPW) satelite data indicate values at 120 to 140 percent of normal, indicating a significant positive moisture anomaly relative to climatology. This above-normal moisture is also reflected at mid-levels, as indicated by 850-700 mb and 700-500 mb Advected Layered Precipitable Water (ALPW) satellite data. Expect showery weather pattern to persist through the morning hours across eastern coastal areas of Puerto Rico and the smaller islands. This will result in ponding of water on roadways and in poorly-drained areas. Occasionally, these showers may become heavy for short durations, reducing visibility and creating slippery road conditions. For this afternoon, another active period is expected as aboven-normal moisture combines with diurnal heating and local effects. Under southeasterly steering winds, expect showers and isolated thunderstorms to initially develop over the interior, eventually moving and redeveloping over the northwestern quadrant of Puerto Rico. Streamers downstream of El Yunque could also affect the San Juan metropolitan area. For the rest of the short-term period, a more unsettled weather pattern is expected to develop. Currently, a deep-layered trough is impacting the western Caribbean, particularly over Cuba. This trough will move eastward and deepen in the vicinity of Puerto Rico and the USVI, particularly to the north, although the southern edge of the trough will extend over the area. Model guidance suggest that this feature will evolve into a cut-off low, with a 100-knot subtropical jet over the forecast area, which will enhance divergence and ventilation aloft. The GFS Galvez-Davison Index indicates the potential for heavy- producing showers and thunderstorms. Therefore, expect a limited to elevated flooding threat. Excessive runoff may be particularly enhanced due to saturated soils fro previous rainfall, further increasing the flooding risk. Elevated streamflows are also present and could result in river overflows in watershed basins receiving the highest rainfall accumulations. Gust wind conditions capable of blowing around loose objects and tree limbs may also occur with the heaviest showers and thunderstorms. Landslides cannot be ruled out in areas of steep terrain. A gradual decrease in the frequency of showers and thunderstorms is anticipated on Saturday. This is likely due to the induced surface trough northeast of Puerto Rico, which will promote northerly winds and advect a drier airmass over the region. Model guidance suggests that relative humidities at 850-700 mb and 700-500 mb will plummet to near- or below-normal levels by the end of the period. As a result a reduction in rainfall activity will lead to improved weather conditions, with lower flooding potential across the islands. However, lingering moisture and local effects could still support isolated showers over the area. && .Long Term(Sunday through Thursday)... Issued at 305 AM AST Thu Mar 26 2026 A persistent subtropical jet stream will remain over the region while a series of short-wave troughs pass just north of the area, providing periods of favorable upper-level support for ascent. At the surface, a strengthening high pressure system over the western Atlantic will promote prevailing northeast winds. Winds will start moderate to fresh on Sunday, then quickly increase to fresh to strong through midweek, becoming more easterly by late Wednesday night. Sunday will be relatively drier as a mid-level ridge promotes subsidence and drier air entrainment, limiting vertical development. From Monday onward, the ridge weakens, allowing deeper moisture to spread across the region and resulting in a wetter and more unstable pattern. Stronger winds will favor frequent passing trade wind showers throughout the day, with additional convection and possible afternoon thunderstorms depending on local conditions and available heating. Hazard risks are expected to increase through the period, although some uncertainty remains regarding the exact magnitude and timing of impacts. Wind impacts will begin on Sunday and become elevated by midweek, resulting in breezy to windy conditions that may affect outdoor activities and travel. Although conditions on Sunday will be relatively drier, localized flooding impacts remain possible. Flooding risk is expected to increase from Monday onward, supporting elevated to locally significant impacts, including urban and small- stream flooding and a limited risk of flash flooding. Thunderstorm chances will also increase through the period, with lightning and erratic wind behavior posing additional hazards. Overall, conditions are expected to transition from relatively low hazard levels on Sunday to a more active pattern by midweek, with wind, rainfall, and lightning risks all trending upward. && .AVIATION... (06Z TAFS) Issued at 305 AM AST Thu Mar 26 2026 Mainly VFR conds will prevail across all terminals, however, brief MVFR/IFR conds are posbl due to reduced VIS/CIGs in SHRA/TSRA, especially during afternoon hrs. VCSH will affect TIST/TISX, with VCTS/TSRA posbl across interior and W PR, mainly impacting TJBQ/TJSJ/TJPS. Afternoon SHRA/TSRA may result in mtn obsc across interior PR. Winds may become light/vrb overnight, then increase after 26/14Z. Sfc winds will be ESE-SE at 8-15 kt with higher gust near SHRA/TSRA. && .MARINE... Issued at 305 AM AST Thu Mar 26 2026 A surface high pressure will develop over the north central Atlantic during the next few days, and settle over the Azores late in the weekend. Meanwhile, a series of weak surface troughs are expected to linger over the northeastern Caribbean through the end of the week, before another front moves over the local area early next week. This weather pattern will promote mostly light to moderate east to southeast trades through early Friday, before turning more east to northeast for the rest of the period. Stronger winds are expected with the approaching front. Seas will remain at 5 feet or less through the weekend. Marine conditions will gradually deteriorate early next week, as a large swell is forecast to build seas up to 10 feet and spread across the local Atlantic waters and passages for most of the workweek. && .BEACH FORECAST... Issued at 305 AM AST Thu Mar 26 2026 A moderate risk of rip currents is expected to prevail through the weekend across the north and east facing beaches of Puerto Rico, and across the U.S. Virgin Islands. A moderate risk means that life- threatening rip currents are possible in the surf zone, as rip currents can still occur near groins, jetties, reefs, and piers. Across the southern and western beaches of PR, the risk will remain low through the period. However, by early next week, a large northerly swell and increasing winds will cause large breaking waves that can lead to high surf conditions and minor coastal flooding, as well as life-threatening rip currents along the Atlantic coastlines of the islands.&& .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM & AVIATION...CVB LONG TERM...ICP MARINE & BEACH FORECAST...DSR
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 11:07 AM CDT | Areal Flood Advisory | JSJ | 113 min | |
| Mar 26, 12:33 PM CDT | Special Weather Statement | JSJ | 42 min | |
| Mar 26, 1:21 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 26, 1:48 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.